MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 11/4/2025.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: was the pneumothorax in need of any treatment? if so, what was treatment? in physician¿s opinion, how was the device related to the pneumothorax? how did the device cause or contribute to the pneumothorax? when the device was removed, was there any probe tip damage? when the device was removed, was the probe tip broken off? what is the current patient¿s status? the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a lung ablation procedure the device stopped working after approximately 90 seconds of ablation and ceased functioning on its own.A small pneumothorax occurred during removal of the probe.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/19/2025.D4 batch #: unknown.Corrected data: b1, b2, h6 medical device problem code.Additional information was requested and the following was obtained: was the pneumothorax in need of any treatment? yes.If so, what was treatment? chest tube.In physician¿s opinion, how was the device related to the pneumothorax? how did the device cause or contribute to the pneumothorax? since the device stopped working, and needed to be removed from the pleura, it caused unnecessary crossing of the pleura which put the patient at higher risk for a ptx.When the device was removed, was there any probe tip damage? not sure.When the device was removed, was the probe tip broken off? no.Investigation summary: call home revealed reflected power errors.The returned probe did not display any damage.All functions worked to specifications.The potential cause of the reflected power errors and pneumothorax is unknown.A search of nonconformities (ncs) was performed for lot ml24109599.There were no observed nonconformities for this lot.

Brand Name
NEUWAVE PR PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
orla o'mahony
3529 anderson st
madison 53704
3035526892
MDR Report Key23464895
Report Number3008769756-2025-00015
Device Sequence Number15940232
Product Code NEY
UDI-Device Identifier00853719006395
UDI-Public(01)00853719006395(17)280630(10)ML24109599
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15
Device Lot NumberML24109599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown